0%
Topic
Review Topic
0
0
N/A
N/A
Questions
1
0
0
Topic
Snapshot
  • A 46-year-old woman with a past medical history of type 1 diabetes presents for recurrent nausea and vomiting after meals over the past few months. She reports that she feels full with less amounts of food, leading to a weight loss of 10 lbs. She also reports feeling dizzy when standing up quickly. Physical exam reveals epigastric tenderness. She is started on metoclopramide for suspected diabetic gastroparesis and also encouraged to avoid fatty, spicy, or acidic foods.
Introduction
  • Drugs
    • metoclopramide
  • Mechanism of action
    • dopamine (D2) receptor antagonist, which increases upper gastrointestinal motility, contractility, and lower esophageal sphincter tone, causing increased gastric emptying 
      • pro-kinetic
  • Clinical use
    • diabetic gastroparesis
    • post-surgical gastroparesis
    • anti-emesis
    • gastro-esophageal reflux disease (GERD)
  • Adverse effects
    • extrapyramidal symptoms 
      • tardive dyskinesia
      • parkinsonism
      • dystonia
      • akathisia
      • treat immediately with diphenhydramine and benztropine
    • restlessness
    • drowsiness
    • fatigue
    • diarrhea
    • contraindications 
      • small bowel obstruction
      • Parkinson diseaseReferences

Please rate topic.

Average 4.0 of 1 Ratings

Questions (1)
Question locked
Sorry, this question is for
PEAK Premium Subscribers only
Upgrade to PEAK
EXPERT COMMENTS (6)
Private Note